Alert archive / Nebraska / Wind Advisories in 2005
Wind Advisory 6, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at Dec 15, 2005, 3:47 AM CST for 24 counties in Nebraska; 6 counties in Kansas. It took effect at Dec 15, 2005, 6:00 AM CST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Dec 15, 2005, 3:47 AM CST (09:47 UTC)
- In effect from
- Dec 15, 2005, 6:00 AM CST
- Expired
- Dec 15, 2005, 4:57 PM CST
- In force
- 11 hr
- Issued by
- NWS Hastings, NE
All 30 counties
Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.8 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1826 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGID 150947 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 347 AM CST THU DEC 15 2005 KSZ005-017-NEZ039-046-060-061-072>074-082>084-151815- /O.NEW.KGID.WI.Y.0006.051215T1200Z-051215T2300Z/ PHILLIPS-ROOKS-VALLEY-SHERMAN-DAWSON-BUFFALO-GOSPER-PHELPS- KEARNEY-FURNAS-HARLAN-FRANKLIN- INCLUDING THE CITIES OF...PHILLIPSBURG...PLAINVILLE...STOCKTON... ORD...LOUP CITY...LEXINGTON...KEARNEY...ELWOOD...HOLDREGE... MINDEN...BEAVER CITY...ALMA...FRANKLIN 347 AM CST THU DEC 15 2005 ...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. NORTHWEST WINDS WILL AVERAGE 30 MPH TODAY AND GUST TO 40 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR LIGHT WEIGHT OR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT BY THE STRONG WINDS. $$ FAY
2 follow-up statements
000 WWUS73 KGID 151811 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1211 PM CST THU DEC 15 2005 KSZ006-007-018-019-NEZ040-041-047>049-062>064-075>077-085>087- 152300- /O.EXA.KGID.WI.Y.0006.000000T0000Z-051215T2300Z/ SMITH-JEWELL-OSBORNE-MITCHELL-GREELEY-NANCE-HOWARD-MERRICK-POLK- HALL-HAMILTON-YORK-ADAMS-CLAY-FILLMORE-WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...SMITH CENTER...MANKATO...OSBORNE... BELOIT...GREELEY...FULLERTON...ST. PAUL...CENTRAL CITY... OSCEOLA...GRAND ISLAND...AURORA...YORK...HASTINGS...CLAY CENTER... GENEVA...RED CLOUD...SUPERIOR...NELSON...HEBRON 1211 PM CST THU DEC 15 2005 ...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... SUSTAINED NORTHWEST WINDS OF 30 MPH...WILL GUST TO 45 MPH AT TIMES THIS AFTERNOON. SOME OF THE STRONGER WINDS WILL BE NEAR PASSING SNOW SHOWERS. THE WINDS WILL SUBSIDE AROUND SUNSET. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR LIGHT WEIGHT OR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT BY THE STRONG WINDS. $$ KSZ005-017-NEZ039-046-060-061-072>074-082>084-152300- /O.CON.KGID.WI.Y.0006.000000T0000Z-051215T2300Z/ PHILLIPS-ROOKS-VALLEY-SHERMAN-DAWSON-BUFFALO-GOSPER-PHELPS- KEARNEY-FURNAS-HARLAN-FRANKLIN- INCLUDING THE CITIES OF...PHILLIPSBURG...PLAINVILLE...STOCKTON... ORD...LOUP CITY...LEXINGTON...KEARNEY...ELWOOD...HOLDREGE... MINDEN...BEAVER CITY...ALMA...FRANKLIN 1211 PM CST THU DEC 15 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... SUSTAINED NORTHWEST WINDS OF 30 MPH...WILL GUST TO 45 MPH AT TIMES THIS AFTERNOON. SOME OF THE STRONGER WINDS WILL BE NEAR PASSING SNOW SHOWERS. THE WINDS WILL SUBSIDE AROUND SUNSET. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR LIGHT WEIGHT OR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT BY THE STRONG WINDS. $$
000 WWUS73 KGID 152257 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 457 PM CST THU DEC 15 2005 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 160000- /O.CAN.KGID.WI.Y.0006.000000T0000Z-051215T2300Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY... FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA... LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD... HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA... BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON... HEBRON 457 PM CST THU DEC 15 2005 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE WIND ADVISORY. SUSTAINED WINDS HAVE DECREASED TO LESS THAN 30 MPH AND ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA. A FEW WIND GUSTS TO AROUND 30 MPH MAY STILL BE POSSIBLE EARLY THIS EVENING...WITH AN OVERALL DECREASE IN SUSTAINED WINDS DOWN INTO THE 10 TO 20 MPH RANGE THIS EVENING AND TONIGHT. $$ WESELY
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Dec 15, 3:35 AM CST, 12 minutes earlier.
Area forecast discussion, Dec 15, 3:35 AM CST, 12 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE HASTINGS NE 335 AM CST THU DEC 15 2005 .UPDATE...WILL GO AHEAD AND ISSUE A WIND ADVISORY FOR OUR WESTERN COUNTIES TODAY. RUC INDICATES AN AREA OF 30KT SFC WINDS TO CROSS OUR WESTERN COUNTIES...AND 06Z NAM INDICATES A STRONGER WIND COMPONENT AS WELL. WESTERN COUNTIES ARE IN AREA WHERE INSTABILITY IS GREATER AND THIS SHOULD BE KEY IN MIXING TODAY. && .PREV DISCUSSION...LOTS TO TALK ABOUT THIS MORNING. UPPER LOW PRESSURE WAS CENTERED IN EASTERN SOUTH DAKOTA EARLY THIS MORNING...WITH UPPER TROUGH ENTRENCHED ACROSS THE PLAINS STATES AND UPPER MIDWEST. ENERGY ROTATING SOUTH ON THE BACKSIDE OF THE LOW PRESSURE SYSTEM IS GENERATING ISOLATED TO SCATTERED SNOW SHOWERS EARLY THIS MORNING...AND THE SNOW SHOWERS WILL MOVE SOUTHEAST THROUGH MUCH OF CWA TODAY. IR SATELLITE STILL INDICATES A FAIR AMOUNT OF ENHANCED COLD CLOUD TOPS ASSOCIATED WITH THE SNOW SHOWERS IN NORTHWEST NEBRASKA. THERE WILL BE A TIGHT GRADIENT IN AREA OF CLOUDS AND SNOW CHANCES VERSUS LESSER CLOUD COVER FOR OUR SOUTHWEST COUNTIES. NORTHWEST WINDS ALSO POSE A CONCERN TODAY IN TIGHT GRADIENT WITH SURFACE LOW PRESSURE IN MINNESOTA AND HIGH PRESSURE IN THE CENTRAL ROCKIES. MODEL PROGS INDICATE H85 WINDS ON AVERAGE OF 40KTS AND GREATER THIS MORNING THROUGH EARLY AFTERNOON WITH STEEPEST LAPSE RATES ACROSS OUR WESTERN COUNTIES AND WESTERN NEBRASKA AND KANSAS. WINDS HAVE REMAIN STEADY ALL NIGHT AND OBSERVATIONS IN OUR WESTERN ZONES HAVE SUSTAINED WINDS 25 TO 30 MPH AND GUSTS 35 TO 45 MPH. AM CONTEMPLATING WIND ADVISORY FOR MUCH OF THE DAYTIME PERIOD IN OUR WESTERN COUNTIES TO ACCOUNT FOR THE WINDY CONDITIONS. TEMPERATURES WILL RISE VERY LITTLE TODAY IN THE COLD AIR ADVECTION...WITH READINGS AT OR BELOW NORMAL. WINDS DECREASE TONIGHT IN WEAKENING GRADIENT AS UPPER LOW LIFTS FURTHER INTO THE GREAT LAKES REGION...AND SNOW CHANCES ALSO DIMINISH. FRIDAY IS A DRY TRANSITION DAY IN TROUGH PATTERN AND COLD AIRMASS...AHEAD OF NEXT SYSTEM WHICH WILL EMERGE FROM THE SOUTH CENTRAL ROCKIES FRIDAY NIGHT. ISENTROPIC LIFT INCREASES AHEAD OF APPROACHING SYSTEM FRIDAY NIGHT OVER BAROCLINIC ZONE ACROSS KANSAS. UPSLOPE FLOW WILL ALSO AID IN LIFT AS THE SYSTEM EMERGES FROM THE ROCKIES. SNOW WILL DEVELOP TO OUR WEST FRIDAY NIGHT AND SPREAD EAST NORTHEAST INTO OUR CWA EARLY SATURDAY. SNOW WILL CONTINUE DURING THE DAY ON SATURDAY WITH PRESENCE OF FRONTOGENESIS AS SYSTEM MOVES ACROSS. ACCUMULATING SNOWFALL LOOKS LIKELY...WITH THE GREATEST AMOUNTS IN NORTH CENTRAL KANSAS AND SOUTH OF HIGHWAY 6 IN NEBRASKA. WILL BALLPARK SNOW AMOUNTS TO AVERAGE 2 TO 4 INCHES AT THIS TIME...BUT THIS WILL BE MONITORED AND REFINED IN LATER FORECASTS. PRECIPITATION CHANCES WERE INCREASED QUITE A BIT FOR THE SATURDAY PERIOD AND WILL HIGHLIGHT THE ACCUMULATING SNOWFALL POTENTIAL IN THE HAZARDOUS WEATHER OUTLOOK. && .GID WATCHES/WARNINGS/ADVISORIES... NE...WIND ADVISORY FROM 12Z-23Z FOR VALLEY...SHERMAN...BUFFALO ...DAWSON...FURNAS...GOSPER...PHELPS...HARLAN...FRANKLIN...AND KEARNEY. KS...WIND ADVISORY FROM 12Z-23Z FOR PHILLIPS AND ROOKS. && FAY
Hazardous weather outlook, Dec 14, 5:00 AM CST, 22 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 500 AM CST WED DEC 14 2005 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 151200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 500 AM CST WED DEC 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
Nearby
Wind Advisories in Nebraska, 2005Wind Advisories in Kansas, 2005Every wind advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.